Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 93, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 15, 2008, 4:00 AM EDT for 5 counties in Florida. It took effect at Oct 15, 2008, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2008, 4:00 AM EDT (08:00 UTC)
- In effect from
- Oct 15, 2008, 2:00 PM EDT
- Expired
- Oct 15, 2008, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 150800 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EDT WED OCT 15 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON FOR INLAND WALTON...HOLMES...JACKSON... GADSDEN AND LEON COUNTIES IN NORTH FLORIDA DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION INDICIES ABOVE 75... .DISCUSSION...A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION AS HIGH PRESSURE BUILDS IN FROM THE NORTH THROUGH THURSDAY. THE COMBINATION OF THIS DRY AIRMASS AND HIGH DISPERSION INDICIES DUE TO TRANSPORT WINDS ABOVE 10 MPH WILL CREATE A BRIEF PERIOD OF RED FLAG CONDITIONS ACROSS PORTIONS OF INLAND NORTH FLORIDA...GENERALLY NORTH OF INTERSTATE 10 BETWEEN CRESTVIEW AND TALLAHASSEE. FLZ010-012>015-018-019-026>029-034-150900- /O.CAN.KTAE.FW.A.0079.081015T1700Z-081015T2200Z/ WASHINGTON-BAY-CALHOUN-GULF-FRANKLIN-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 400 AM EDT WED OCT 15 2008 /300 AM CDT WED OCT 15 2008/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH FOR TODAY. RELATIVE HUMIDITY VALUES MAY APPROACH 35 PERCENT TODAY...BUT NECESSARY RED FLAG CRITERIA IS NOT EXPECTED TO BE MET. $$ FLZ007-009-011-016-017-152200- /O.UPG.KTAE.FW.A.0079.081015T1700Z-081015T2200Z/ /O.NEW.KTAE.FW.W.0093.081015T1800Z-081015T2200Z/ INLAND WALTON-HOLMES-JACKSON-GADSDEN-LEON- 400 AM EDT WED OCT 15 2008 /300 AM CDT WED OCT 15 2008/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON. RELATIVE HUMIDITY VALUES BELOW 35 PERCENT COMBINING WITH HIGH DISPERION INDICES ABOVE 75 WILL CREATE A BRIEF PERIOD OF RED FLAG CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
1 follow-up statement
000 WWUS82 KTAE 151911 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 311 PM EDT WED OCT 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON DUE TO EXPECTED BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75... .DISCUSSION...A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION AS HIGH PRESSURE BUILDS OVERHEAD THROUGH THURSDAY. THE COMBINATION OF THIS DRY AIRMASS AND HIGH DISPERSION INDICES DUE TO TRANSPORT WINDS ABOVE 10 MPH WILL CREATE A BRIEF PERIOD OF RED FLAG CONDITIONS THIS AFTERNOON ACROSS PORTIONS OF INLAND NORTH FLORIDA...GENERALLY NORTH OF INTERSTATE 10 BETWEEN CRESTVIEW AND TALLAHASSEE. FLZ007-009-011-016-017-152200- /O.CON.KTAE.FW.W.0093.000000T0000Z-081015T2200Z/ INLAND WALTON-HOLMES-JACKSON-GADSDEN-LEON- 311 PM EDT WED OCT 15 2008 /211 PM CDT WED OCT 15 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... RELATIVE HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES ABOVE 75 WILL CREATE A BRIEF PERIOD OF RED FLAG CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 15, 2:48 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 15, 2:48 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 248 AM EDT WED OCT 15 2008 .SYNOPSIS...THE LONG WAVE PATTERN FEATURES A LOW SPINNING WELL E OF NC OVER THE NW ATLANTIC AND A BIG RIDGE OVER THE SERN U.S. WITH HIGHEST HEIGHTS OVER GA. UPSTREAM, WE SEE A SHORT WAVE HAS WORKED ITS WAY THROUGH THE BASE OF A TROUGH AND IS NOW LIFTING NEWD ACROSS ERN CO. ADDITIONAL ENERGY IS APPROACHING THE PAC NW COAST. SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE SERN STATES. A COLD FRONT IS PUSHING EWD ACROSS NEW ENGLAND AND EXTENDS SWWD TO THE OHIO VALLEY. FROM THERE, THE FRONT IS CURRENTLY STATIONARY OVER THE SRN PLAINS. SKIES ARE GENERALLY CLEAR OVER THE LOCAL FORECAST AREA WITH LIGHT E WINDS STARTING TO GO CALM. && .SHORT TERM...TODAY THROUGH FRI. THE DEEP LAYER RIDGE WILL SETTLE SWD OVER THE NEXT 48 HOURS. SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGE WILL RESULT IN PLENTY OF SUNSHINE WITH ABOVE NORMAL AFTERNOON TEMPS TODAY AND AGAIN ON THU. LOOK FOR UPPER 80S BOTH DAYS WITH A FEW SPOTS POSSIBLY REACHING 90. WITH THE DRY AIRMASS NOW FIRMLY IN PLACE, OVERNIGHT TEMPS WILL DROP BACK TO NEAR SEASONAL NORMS TONIGHT WITH MOST INLAND AREAS DIPPING TO THE MID 50S. COULD SEE A BIT OF FOG DEVELOPING OVER S CENTRAL GA AND ERN FL BIG BEND ZONES EARLY THU MORNING. BY THU NIGHT, THE RIDGE WILL BE S OF THE AREA OVER THE GULF OF MEXICO AS A TROUGH BEGINS DEEPENING ACROSS THE ERN U.S. THE TROUGH WILL CONTINUE TO SHARPEN ON FRI AS ENERGY CURRENTLY OFF THE PAC NW COAST DIVES INTO THE BASE OF THE TROUGH. THIS AMPLIFYING PATTERN WILL HELP PUSH THE FRONT INTO DIXIE. THE NAM IS SLOWER TO BRING THIS FRONT SEWD THAN THE PREFERRED GFS. WE ACCEPTED THE MAV POPS FOR THIS FRONTAL PASSAGE WHICH RANGE FROM CHANCE ACROSS THE NWRN HALF OF THE FORECAST AREA TO SILENT 10S OVER THE SERN FL BIG BEND. SLIGHT CHANCE POPS WILL BE USED FOR VLD TO TLH TO PFN. THIS FORECAST INDICATES A SLIGHT DOWNWARD ADJUSTMENT IN POPS FOR OUR SERN ZONES. .LONG TERM...FRI NIGHT THROUGH WED. LONG TERM PORTION OF THE FORECAST WILL BE GENERALLY QUIET. BOTH THE 15/00Z GFS AND THE 14/12Z EURO ARE IN GOOD AGREEMENT WITH THE OVERALL EVOLUTION OF THE SYNOPTIC PATTERN ACROSS THE CONUS. THE UPPER TROF THAT WILL BE RESPONSIBLE FOR PUSHING A COLD FRONT THROUGH OUR REGION BY SATURDAY MORNING WILL MOVE EAST OUT INTO THE ATLANTIC WITH SURFACE HIGH PRESSURE BUILDING SOUTHWARD FROM THE NORTHEAST THROUGH THE WEEKEND. BY LATE MONDAY...THE UPPER AIR PATTERN IS FORECAST TO BECOME HIGHLY AMPLIFIED WITH A TROF ON THE WEST AND EAST COAST WITH A LARGE MID LEVEL RIDGE BUILDING OVER THE PLAINS. UP UNTIL THIS POINT...THE MID LEVEL PATTERN HAD BEEN QUITE PROGRESSIVE. HOWEVER...AS THIS MID LEVEL RIDGE FURTHER AMPLIFIES INTO WEDNESDAY...THE PATTERN IS PREDICTED THE STALL...TO A GREATER DEGREE IN THE EURO...WITH THE HIGH AMPLITUDE RIDGE CENTERED OVER THE MISSISSIPPI RIVER VALLEY WITH AN OMEGA TYPE BLOCKING PATTERN SETTING UP FOR THE REMAINDER OF THE LONG TERM FORECAST. IF THE LATEST GFS IS CORRECT...THE BLOCKING PATTERN WILL BREAK DOWN QUICKER WITH A POTENT SYSTEM MOVING INTO THE MISSISSIPPI RIVER VALLEY BY THE FIRST PART OF THE WEEKEND. IN THE WAKE OF THE COLD FRONT ON SATURDAY...TEMPERATURES WILL RETURN TO NORMAL VALUES FOR MID OCTOBER WITH HIGHS IN THE UPPER 70S AND LOWS IN THE MID TO UPPER 50S. IT APPEARS AS THOUGH THE MID AND UPPER 80S OF LAST WEEKEND AND THE EARLY PART OF THIS WEEK WILL BE A DISTANT MEMORY BY NEXT WEEK. && .MARINE...TODAY THROUGH SUN. WINDS ARE RUNNING IN THE EXERCISE CAUTION RANGE AS OF 06Z AND WE PLAN TO LEAVE THE HEADLINE IN FOR ONE MORE PACKAGE. WINDS AND SEAS WILL CONTINUE TO DIMINISH THROUGH THE DAY TODAY AS THE SURFACE HIGH DROPS SWD. THERE WILL STILL BE ENOUGH ELY FLOW TONIGHT FOR SOME NOCTURNAL SURGE, BUT SPEEDS WILL REMAIN AOB 15 KT. AFTER THAT LOOK FOR LIGHT WINDS AND LOW SEAS FOR THU AND FRI. WINDS WILL SWITCH TO OFFSHORE BEHIND A COLD FRONT FRI NIGHT AND THEN INCREASE OUT OF THE E ONCE AGAIN FOR SAT NIGHT INTO SUN. EXERCISE CAUTION CONDITIONS ARE ANTICIPATED DURING THAT TIME. && .AVIATION...CLEAR SKIES ACROSS THE REGION AS OF 05Z WILL PERSIST THROUGHOUT MUCH OF THE TAF CYCLE. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF CYCLE...EXCEPT JUST PRIOR TO DAYBREAK WHEN SHALLOW GROUND FOG MAY FORM AND DROP VSBYS INTO THE MVFR RANGE AT ALL TERMINALS EXCEPT PFN. AFTER 14Z...ALL SITES VFR WITH SKIES GENERALLY SKC TO FEW050 BY 21Z. HIGH PRESSURE BUILDS OVERHEAD LATE WEDNESDAY NIGHT WITH WINDS GOING CALM AND SKIES STAYING CLEAR. && .FIRE WEATHER...DRIER AIRMASS WILL CONTINUE TO REMAIN IN PLACE ACROSS THE REGION THROUGHOUT THE NEXT COUPLE OF DAYS. HOWEVER...RELATIVELY HUMIDITY VALUES WILL ONLY DROP TO OR JUST BELOW CRITICAL LEVELS FOR A COUPLE OF HOURS BOTH WEDNESDAY AND THURSDAY AFTERNOONS. TRANSPORT WINDS AROUND 14 MPH TODAY WILL CREATE HIGH ENOUGH DISPERSIONS TO REQUIRE A RED FLAG WARNING FOR THE INTERSTATE 10 COUNTIES FROM LEON WESTWARD TO WALTON. LIGHTER WINDS ON THURSDAY WILL PRECLUDE THE NEED FOR A WATCH AT THIS TIME...HOWEVER LATER SHIFTS WILL NEED TO CHECK FUTURE MODEL RUNS IN THE EVENT LONGER DURATIONS OF LOW RELATIVE HUMIDITY ARE INDICATED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 87 54 89 55 86 / 00 00 00 05 20 PANAMA CITY 86 65 89 64 85 / 00 00 00 05 20 DOTHAN 89 57 88 59 81 / 00 00 00 10 40 ALBANY 88 55 87 59 84 / 00 00 00 05 30 VALDOSTA 87 56 88 58 85 / 00 00 00 05 20 CROSS CITY 89 56 90 56 89 / 00 00 00 05 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING 18-22Z FOR THE FOLLOWING ZONES: GADSDEN...HOLMES...INLAND WALTON...JACKSON...LEON. GM...NONE. && AVIATION/FIRE WX/LONG TERM...GODSEY REST OF DISCUSSION...WOOL
Hazardous weather outlook, Oct 14, 4:17 AM EDT, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 417 AM EDT TUE OCT 14 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-150830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 417 AM EDT TUE OCT 14 2008 /317 AM CDT TUE OCT 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT... ...HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES... WINDS AND SEAS WILL CONTINUE AT ADVISORY LEVELS ACROSS THE MARINE AREA AT LEAST THROUGH THIS EVENING. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS AND SEAS WILL DIMINISH WEDNESDAY AS A DEEP LAYER OF HIGH PRESSURE BUILDS OVERHEAD BRINGING WARM AND DRY WEATHER CONDITIONS TO THE AREA THROUGH MOST OF FRIDAY. A COLD FRONT WILL BRING SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO THE TRI-STATE REGION LATE FRIDAY THROUGH EARLY SATURDAY. A MUCH COOLER AND DRIER AIRMASS WILL FILTER IN BEHIND THE FRONT OVER THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.